Alert archive / California / High Wind Watches in 2025

High Wind Watch 2, NWS Eureka, CA

March 13, 2025Del Norte County, California

NWS Eureka, CA issued this high wind watch at Mar 13, 2025, 1:52 PM PDT for Del Norte County, California. It took effect at Mar 15, 2025, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 1:52 PM PDT (20:52 UTC)
In effect from
Mar 15, 2025, 5:00 PM PDT
Expired
Mar 14, 2025, 2:30 PM PDT
In force
Issued by
NWS Eureka, CA

County Del Norte County, CA

The radar

The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS76 KEKA 132052
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
152 PM PDT Thu Mar 13 2025

CAZ103-104-106-140500-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Bull Creek, Fernbridge, Fortuna, Benbow, Shively,
McKinleyville, Ferndale, Samoa, Dinsmore, Briceland, Eureka,
Kneeland, Shelter Cove, Bridgeville, Pepperwood, Fieldbrook,
Petrolia, Arcata, Alderpoint, Garberville, Honeydew, Whitethorn,
Ettersburg, and Trinidad
152 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM 
PDT FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...From 11 PM this evening to 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-140500-
/O.NEW.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Crescent City, Klamath, Smith River, and Ft Dick
152 PM PDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY 
AFTERNOON...

* WHAT...South winds 25 to 40 mph with gusts up to 70 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
5 follow-up statements
012 
WWUS76 KEKA 132322
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
422 PM PDT Thu Mar 13 2025

CAZ101-140730-
/O.EXB.KEKA.WI.Y.0012.250314T1000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Ft Dick, Smith River, Crescent City, and Klamath
422 PM PDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts 
  up to 45 mph expected. For the High Wind Watch, south winds 25 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...For the Wind Advisory, from 3 AM to 11 AM PDT Friday. For 
  the High Wind Watch, from Saturday afternoon through Sunday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wind gusts will be 
  particularly strong along windward ridges and exposed coastal 
  headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ103-104-106-140730-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Briceland, Eureka, McKinleyville, Trinidad, Fernbridge,
Fieldbrook, Kneeland, Bridgeville, Ettersburg, Shelter Cove,
Benbow, Arcata, Alderpoint, Shively, Whitethorn, Honeydew, Samoa,
Fortuna, Ferndale, Garberville, Bull Creek, Pepperwood, Dinsmore,
and Petrolia
422 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM 
PDT FRIDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected. Up to 55 mph over the exposed ridges.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...From 11 PM this evening to 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
458 
WWUS76 KEKA 140551
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1051 PM PDT Thu Mar 13 2025

CAZ101-141400-
/O.CON.KEKA.WI.Y.0012.250314T1000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Ft Dick, Smith River, Crescent City, and Klamath
1051 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts 
  up to 45 mph expected. For the High Wind Watch, south winds 25 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...For the Wind Advisory, from 3 AM to 11 AM PDT Friday. For 
  the High Wind Watch, from Saturday afternoon through Sunday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wind gusts will be 
  particularly strong along windward ridges and exposed coastal 
  headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ103-104-106-141400-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Briceland, Eureka, McKinleyville, Trinidad, Fernbridge,
Fieldbrook, Kneeland, Bridgeville, Ettersburg, Shelter Cove,
Benbow, Arcata, Alderpoint, Shively, Whitethorn, Honeydew, Samoa,
Fortuna, Ferndale, Garberville, Bull Creek, Pepperwood, Dinsmore,
and Petrolia
1051 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected. Up to 55 mph over the exposed ridges.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
672 
WWUS76 KEKA 141112
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
412 AM PDT Fri Mar 14 2025

CAZ101-141915-
/O.CON.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Klamath, Ft Dick, Smith River, and Crescent City
412 AM PDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts 
  up to 45 mph expected. For the High Wind Watch, south winds 25 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...For the Wind Advisory, until 11 AM PDT this morning. For 
  the High Wind Watch, from Saturday afternoon through Sunday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wind gusts will be 
  particularly strong along windward ridges and exposed coastal 
  headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ103-104-106-141800-
/O.CON.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Whitethorn, Briceland, Fernbridge, Benbow,
McKinleyville, Fortuna, Dinsmore, Garberville, Alderpoint,
Bridgeville, Ettersburg, Honeydew, Eureka, Bull Creek, Petrolia,
Ferndale, Trinidad, Shelter Cove, Pepperwood, Kneeland, Samoa,
Arcata, Fieldbrook, and Shively
412 AM PDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected. Up to 55 mph over the exposed ridges.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
402 
WWUS76 KEKA 141755
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1055 AM PDT Fri Mar 14 2025

CAZ101-150300-
/O.EXP.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Smith River, Ft Dick, Crescent City, and Klamath
1055 AM PDT Fri Mar 14 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

CAZ103-104-106-141900-
/O.EXP.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Ferndale, Benbow, Fernbridge, McKinleyville, Trinidad,
Alderpoint, Briceland, Arcata, Fortuna, Ettersburg, Garberville,
Shelter Cove, Fieldbrook, Whitethorn, Eureka, Shively,
Bridgeville, Honeydew, Petrolia, Dinsmore, Samoa, Bull Creek,
Kneeland, and Pepperwood
1055 AM PDT Fri Mar 14 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW
487 
WWUS76 KEKA 142130
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
230 PM PDT Fri Mar 14 2025

CAZ101-150600-
/O.UPG.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
/O.NEW.KEKA.HW.W.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Smith River, Ft Dick, Crescent City, and Klamath
230 PM PDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT 
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...Del Norte Coast.

* WHEN...From 5 PM Saturday to 5 PM PDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Mar 13, 5:22 AM PDT, 8 hours 30 minutes earlier.

Area forecast discussion, Mar 13, 5:22 AM PDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
522 AM PDT Thu Mar 13 2025

.SYNOPSIS...A continuation of active winter weather proceeds through
the day before easing this evening. Low snow levels will accompany
the next inbound storm, likely to arrive tonight and into Friday
morning. Attention is required when transiting major travel
corridors. Snow levels should rise over the weekend as a moderate
atmospheric river storm brings an increase risk for heavy rain and
strong winds.

&&

.DISCUSSION...Atmospheric dynamics have been active in the PACNW
over the past 24 hours with the passing of a pronounced, deep trough
and associated frontal boundary. The convergence, lifting, cooling,
and condensing of moisture aloft has produced decent accumulation of
rain and snow at elevation where colder temperatures prevail. 24
hour accumulations as of 12z are near 3 inches for some areas.
Crescent City, Cooskie Mtn, and Gasquet; 2.80, 2.81, and 2.82 inches
respectively. Spotters near Dinsmore reporting snow overnight at
2400 (thanks Dottie!). Just south of King Range, there was radar
confirmed small hail overnight as well. High resolution and
convective allowance models continue to

After a brief break this evening, another storm with low snow levels
(1500-2500 feet) is forecast to arrive quickly late tonight into
Friday morning. Snow levels will start out lower with this next
round of precip and impacts on major travel corridors and will
likely be greater even though overall snow amounts will be lower
compared to the previous storm.

We may see a break in the active and wet weather on Saturday as a
ridge pumps up over the area. An atmospheric river storm (AR1/AR2)
will likely bring another bout of moderate to heavy rain and
possibly hefty high mountain snow as well as strong winds toward the
latter portion of the weekend and early next week. Snow levels
should rise up over the weekend, however travel impacts above 4000-
4500 feet are possible. There is still a great deal of variability
and spread with the timing and magnitude of winds with this next
storm and fine details are difficult to resolve multiple days out.
Stay tuned for updates. Another break in the wet and active weather
is forecast for Tuesday as a transient ridge builds. The active flow
pattern with periods of precip will probably continue mid to late
week next before more stout ridging aloft returns. /DB /EYS

&&

.AVIATION...Lingering showers will prevail through the morning
maintaining VFR/MVFR flight categories. In the Early afternoon,
another passing frontal system will drive increasing southerly
winds. This passage will be marked with an increase in rainshowers,
and even some possible Thunders/Small Hail. In addition to degrading
categories, low level turbulence is forecasted with southerly winds
building to 40-45kt at 500-1000ft AGL. The frontal will impact
coastal terminals before inland ones, as this front moves in from
the NW towards the SE. Conditions are forecasted to remain as such
through tonight into tomorrow morning.

&&

.MARINE...A strong frontal system passed through this waters this
morning and gale to strong gale criteria were met in all waters.
Winds have eased behind an area of low pressure which followed the
front, and the heightened steep, wind driven seas will continue to
slowly subside. Seas are not likely to drop below 10 ft as a 14
second WNW swell builds to 10-12 ft through Thursday. Winds will
only briefly ease today before southerly winds increase again today
night into Friday with the next strong frontal system. Gale strength
winds are forecast, and Gale Watches are up for all zones. The exact
timing of this band of strong winds is still a bit uncertain, yet
the official warning is expected to be upgraded by the next CWF
update (9AM PDT) when forecast confidence increases due to more Hi-
Res Model data becoming available. As the steep wind driven southerly
waves subside, a steep westerly swell will then build in Friday
evening at around 12-14 ft at 12 seconds and may contribute to a
chaotic sea state. Southerly winds are then forecast to once again
increase Saturday through Sunday, and gale conditions with potential
steep and hazardous seas look likely again with that frontal system.
JJW/DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until 5 PM PDT this afternoon for
     CAZ102-105-107-108.

     Winter Storm Watch from this evening through Friday evening
     for CAZ102-105-111-114.

     Wind Advisory from 11 PM this evening to 11 AM PDT Friday
     for CAZ103-104-106.

     Winter Weather Advisory until 11 AM PDT this morning for
     CAZ104-106-110-111-113>115.

     Winter Storm Watch from late tonight through Friday evening
     for CAZ107-108.

     Winter Storm Watch from late tonight through Friday
     afternoon for CAZ110-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT this evening for
     PZZ450-455-470-475.

     Gale Watch from this evening through Friday morning for
     PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:05 PM PDTSpecial Weather StatementEKA25 min
Mar 12, 10:43 PM PDTSpecial Weather StatementEKA32 min
Mar 13, 2:03 AM PDTWind AdvisoryEKADel Norte, Humboldt33 hr
Mar 13, 9:09 AM PDTGale WarningEKA26 hr
Mar 13, 10:30 AM PDTWinter Storm WarningEKATrinity31 hr
Mar 13, 12:22 PM PDTWinter Weather AdvisoryEKADel Norte, Humboldt, Lake, Mendocino23 hr
Mar 13, 3:00 PM PDTHazardous Seas WatchEKA12 hr

Nearby

High Wind Watches in California, 2025Every high wind watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.